|please help: furry tongue
Jul 16, 2001
I am a 21 year old female with a problem. It was in January of 2001 in which my boyfriend and i had unprotected sex. The last time was in march . We ended the relationship shortly thereafter. This june i went to be tested for HIV and the test came out negative. It was about a week ago that I began having problems. At fist it felt like the muscle in my neck and throat were tightening and it felt like there was something in my throat that I couldn't swallow down. And this week I had a coating on my tongue, It was whitish-yellow and had the appearance of wet fur. My mouth has been dry and feels like it has a cotton type coating to it, The furish substance came off when I brushed my tongue. I can swallow fine and my throat is a little scratchy. I had been taking metronidazole for a week but that was about two weeks ago. I have frequent urination but no burning. My urine is a clear color with an odor to it. My question is do you think that this is HIV related and should I get retested? Thanks, lakailah
Response from Dr. Aberg
No, I do not think you have HIV. I think you have an uncommon but definitely reported side effect from the metronidiazole. Furry tongue and dry mouth are side effects from the metronidazole. It should go away soon.
Mixed Couple-Depression in + partner
- Is Clindamycin Used To Treat Some Sexually Transmitted Disease?
- Can Pelvic Inflammatory Disease Cause Swollen Lymph Nodes?
- Can You Get Std From Unprotected Oral Sex?
- How Long After Symptoms Start To Test HIV Positive?
- How Long Should I Wait To Get Tested Std?
- How Soon Weight Loss After HIV Infection?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.